| Catalog Number |
366616 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/19/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
E1: initial reporter addr 1: (b)(6).D2b: additional medical device type: gim.G5: additional pma / 510(k)#: k230391.The manufacturing location for this product is rmr.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that when using the bd minidraw¿ finger sleeve, extra-large, blood is pooling in two (2) units.No adverse impact was reported regarding the patient or user.
Additional Manufacturer Narrative
Investigation summary: bd had not received samples, but 3 photos were provided for investigation.The photos were reviewed and the indicated failure mode for of blood pooling was observed.Additionally, retention samples from bd inventory were evaluated by both visual examination and functional testing, and no issues were observed relating to blood pooling.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode blood pooling.Bd was not able to identify a definitive root cause for the indicated failure mode.An update to the minidraw eifu was initiated to address the residual blood in finger sleeves that may occur.The new verbiage in the warning section will state: "practice universal precautions in accordance with your facility¿s procedures.Use gloves, gowns, eye protection, other personal protective equipment, and engineering controls to protect from residual blood on finger and/or finger sleeve, blood splatter, blood leakage, and potential exposure to blood-borne pathogens." additionally, the new text in step 8 of the blood collection procedure will state: "residual blood may be present on patient's finger and/or finger sleeve." complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
Event or Problem Description